Alert archive / Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 13, 2021, 6:02 PM EDT for Giles County, Virginia; Mercer County, West Virginia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 6:02 PM EDT (22:02 UTC)
- Expired
- Aug 13, 2021, 6:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Blacksburg, VA
- Hail
- 0.25 in
- Wind
- 40
Counties Giles County, VA, Mercer County, WV
The radar
The Roanoke radar (KFCX), 77 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
037
WWUS81 KRNK 132202
SPSRNK
Special Weather Statement
National Weather Service BLACKSBURG VA
602 PM EDT Fri Aug 13 2021
VAZ007-010-011-014-018-022-WVZ042>044-132245-
Tazewell VA-Giles VA-Bland VA-Montgomery VA-Craig VA-Roanoke VA-
Mercer WV-Summers WV-Monroe WV-
602 PM EDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of
northwestern Roanoke, Giles, southern Craig, northeastern Tazewell,
north central Bland, northwestern Montgomery, southwestern Summers,
Mercer and southern Monroe Counties through 645 PM EDT...
At 602 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Coaldale to near Narrows to Blacksburg.
Movement was northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Blacksburg...
Bluefield...
Princeton...
Pearisburg...
Narrows...
Pembroke...
and Athens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central, southwestern and west central Virginia.
&&
LAT...LON 3727 8145 3727 8142 3731 8140 3732 8137
3742 8131 3742 8128 3746 8131 3747 8128
3750 8126 3751 8121 3755 8120 3754 8069
3744 8006 3719 8043 3721 8061 3723 8062
3724 8061 3722 8068 3725 8089 3726 8146
TIME...MOT...LOC 2202Z 209DEG 15KT 3733 8139 3732 8086 3725 8040
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
RRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 13, 3:01 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Aug 13, 3:01 PM EDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Blacksburg VA 301 PM EDT Fri Aug 13 2021 .SYNOPSIS... A cold front will move through the area Saturday and stall over the southern Appalachians. This will result in unsettled weather into early next week with scattered to numerous showers and thunderstorms. Cooler temperatures can also be expected early next week along with abundant cloud cover. && .NEAR TERM /THROUGH SATURDAY/... As of 245 PM EDT Friday... Scattered thunderstorms expected through this evening. Scattered to numerous showers and storms expected again Saturday. Scattered strong to isolated severe storms are expected until sunset...most numerous across the Virginias. Severe thunderstorm watch #436 is in effect until 8PM along the VA Blue Ridge and foothills. After todays activity wanes, expect another muggy night with lows in the 60s mountains to the lower 70s piedmont. Threat for showers/thunderstorms will continue across WVA through the overnight per approach of the upstream cold front. This front is expected to move southeast across the OH valley tonight and essentially be on our doorstep by daybreak Saturday. Expect showers/storms to be ongoing along the front Saturday morning, becoming more prolific as the front crosses the forecast area during the day. Forecast reflects better than a 50/50 chance for wetting Saturday, rain amounts generally between 0.25 and 0.50...locally higher where thunderstorms persist. Still looking at scattered strong storms with isolated severe per temperatures warming back into the 80s to lower 90s, another unstable day. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... As of 200 PM EDT Friday... An upper level ridge off the Southeast Coast will slow down the arrival of a cold front trying to move southeast across the Ohio Valley late Saturday. The latest models have the front moving over the mountains Saturday evening, then into northern North Carolina by sunrise Sunday morning. SPC currently has a Marginal Risk for severe thunderstorms where the lee trough reside over the piedmont. However, with the front approaching and entering the mountains during diurnal heating, expected this risk area maybe expanded westward. Also with very high PWATs, any storm can produce heavy downpours, leading to flash flooding. From initial appearances, Saturday afternoon and night will be the most active weather day of the period. Surface high pressure moves over New England Sunday and wedges south into the Carolinas Sunday night. With the upper level ridge remaining off the Southeast Coast, tropical moisture will overrun the wedge, keeping Sunday mostly cloudy. Rain chances will be best near the front (along the VA/NC border) during the day then fade through the evening. The area will be deeper into the wedge on Monday. As the winds become southeasterly, we are most likely to see extensive cloud cover with spotty areas of light rain/drizzle, moreso along the eastern slopes of the NW NC/SW VA Blue Ridge. Rain may gain intensity Monday night as remnants of TS Fred moves inland over the southeastern states with surface winds increasing from the southeast along the southern Blue Ridge. Having a wedge, abundant clouds and rain in the forecast, temperatures will run around 10F cooler than normal Sunday and Monday. High temperatures each day should not make it into the 80s. && .LONG TERM /TUESDAY THROUGH THURSDAY/... As of 200 PM EDT Friday... The upper level ridge will remain off the Southeast Coast with a surface wedge over the Mid Atlantic states on Tuesday. The big question is, where is Fred? The Hurricane Center has the center of the remnants of TS Fred in the vicinity of the northern GA/AL border Tuesday afternoon. Some models have the storm wobbling in this area for another day while others track it slowly to the north along the western side of the Appalachains Mountains Tuesday into Wednesday. We will have high PoPs for the Tuesday-Wednesday time-frame, then back to afternoon summer-time convection Thursday. Temperatures will remain cooler than normal Tuesday and Wednesday. Temperatures return to near normal on Thursday. For official details on Tropical Storm Fred, please refer to the guidance from NHC. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... As of 200 PM EDT Friday... Scattered storms expected until sunset...activity diminishing after sunset. An inbound frontal boundary will likely result in upstream activity persisting across WV and the Mason Dixon. Maintained VCTS for all TAF sites until about 00Z...then removed for the overnight. Expect repeat thunderstorm threat Saturday, but more prolific in coverage as a cold front slowly moves through the central Appalachians from N-S. Any fog tonight will be patchy. Winds are expected to be mainly from the west and under 10 kts. Expect strong outflow wind gusts near thunderstorms. Forecast confidence = good. Extended Aviation Discussion... A cold front moving in from northwest will bring a better threat of storms for the weekend and into early next week, potentially enhanced by tropical moisture from Fred. So overall, aside from storms and patchy fog, should be mainly VFR, with potential for sub-VFR over the weekend if we get an easterly fetch behind the front off the Atlantic, especially at night. && .CLIMATE... As of 115 AM EDT Friday... Records for: Friday 08/13/2021 Site MaxT Year MinT Year LoMax Year HiMin Year KBLF 95 1925 46 1919 63 1966 70 2016 KDAN 102 1977 52 1930 68 1979 77 1918 KLYH 98 1935 49 1930 68 1986 75 1926 KROA 99 1926 45 1930 69 1946 74 2019 KRNK 95 1926 43 1930 64 1996 68 2016 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...Heat Advisory until 7 PM EDT this evening for VAZ045>047-059. NC...None. WV...None. && SYNOPSIS...PM NEAR TERM...PM SHORT TERM...RCS LONG TERM...RCS AVIATION...PM CLIMATE...PM/WP
Hazardous weather outlook, Aug 13, 1:20 PM EDT, 4 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 120 PM EDT Fri Aug 13 2021 VAZ045>047-059-141730- Campbell-Appomattox-Buckingham-Charlotte- 120 PM EDT Fri Aug 13 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. Scattered strong to severe thunderstorms possible through 8PM. Main threat is damaging wind gusts. In addition, heat index values could reach 106 degrees this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong to severe storms are possible Saturday, with damaging winds and localized flooding the main threats. Rain could be heavy at times again Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. NCZ001>004-018>020-VAZ007-009>020-WVZ042>044-507-508-141730- Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth- Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig- Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 120 PM EDT Fri Aug 13 2021 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. A few storms this afternoon could be strong, with some becoming severe, producing damaging wind gusts and excessive rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heavy rainfall could lead to localized flooding this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ022>024-032-141730- Roanoke-Botetourt-Rockbridge-Patrick- 120 PM EDT Fri Aug 13 2021 ...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Scattered strong to severe thunderstorms possible through 8PM. Main threat is damaging wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heavy rainfall could lead to localized flooding this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. VAZ033>035-043-044-058-141730- Franklin-Bedford-Amherst-Henry-Pittsylvania-Halifax- 120 PM EDT Fri Aug 13 2021 ...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Virginia, south central Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Scattered strong to severe thunderstorms possible through 8PM. Main threat is damaging wind gusts. In addition, heat index values could reach 100 to 104 degrees this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered strong thunderstorms are also possible Saturday afternoon. There could be some locally heavy rainfall over the weekend as well. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. NCZ005-006-141730- Rockingham-Caswell- 120 PM EDT Fri Aug 13 2021 This Hazardous Weather Outlook is for north central North Carolina. .DAY ONE...This afternoon and tonight. Heat index values could reach 100 to 104 degrees this afternoon. A few strong storms are possible, with some becoming severe with damaging winds and excessive rain the main threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered strong thunderstorms are also possible Saturday afternoon. There could be some locally heavy rainfall over the weekend as well. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 13, 5:38 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
538 PM EDT Fri Aug 13 2021
VAZ017-022-033-132230-
Franklin VA-Floyd VA-Roanoke VA-
538 PM EDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of
southwestern Roanoke, northeastern Floyd and Franklin Counties
through 630 PM EDT...
At 538 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Terrys Fork to near Oak Level. Movement
was north at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rocky Mount...
Copper Hill...
Sydnorsville...
Ferrum...
Bent Mountain...
Penhook...
and Terrys Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central, central, southwestern and west central Virginia.
&&
LAT...LON 3683 7999 3681 8001 3696 8033 3709 8024
3711 8018 3718 8019 3720 8017 3697 7963
3680 7984
TIME...MOT...LOC 2138Z 202DEG 10KT 3699 8023 3686 7994
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RRLocal storm report, Aug 13, 5:44 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
544 PM EDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TSTM WND DMG 1 NNE BENT CREEK 37.55N 78.82W
08/13/2021 BUCKINGHAM VA DEPT OF HIGHWAYS
A TREE WAS BLOWN DOWN BY THUNDERSTORM WINDS
ALONG RIVER ROAD.
&&
16Special weather statement, Aug 13, 5:56 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
556 PM EDT Fri Aug 13 2021
VAZ014-017-022-132230-
Floyd VA-Montgomery VA-Roanoke VA-
556 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of
southwestern Roanoke, north central Floyd and eastern Montgomery
Counties through 630 PM EDT...
At 556 PM EDT, Doppler radar was tracking a strong thunderstorm over
Shawsville, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Blacksburg...
Christiansburg...
Shawsville...
Bent Mountain...
Terrys Fork...
Mc Donalds Mill...
and Merrimac.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central, southwestern and west central Virginia.
&&
LAT...LON 3728 8012 3717 8002 3716 8009 3715 8009
3715 8010 3713 8012 3712 8012 3703 8029
3720 8047 3734 8027 3734 8026 3738 8020
TIME...MOT...LOC 2156Z 230DEG 16KT 3716 8030
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RRSpecial weather statement, Aug 13, 5:59 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
559 PM EDT Fri Aug 13 2021
VAZ011-WVZ044-132230-
Giles VA-Monroe WV-
559 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of
central Giles and southwestern Monroe Counties through 630 PM EDT...
At 559 PM EDT, Doppler radar was tracking a strong thunderstorm over
Narrows, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pearisburg...
Narrows...
Pembroke...
Peterstown...
Rich Creek...
and Kimballton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
west central Virginia.
&&
LAT...LON 3733 8056 3725 8085 3729 8091 3734 8087
3735 8085 3735 8086 3746 8077
TIME...MOT...LOC 2159Z 230DEG 17KT 3731 8080
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
RRLocal storm report, Aug 13, 6:02 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
602 PM EDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 1 SSW CHRISTIANSBURG 37.13N 80.41W
08/13/2021 MONTGOMERY VA NWS EMPLOYEE
A TREE WAS BLOWN DOWN BY THUNDERSTORM WINDS
NEAR THE INTERSECTION OF 1ST STREET AND
CHRISMAN STREET.
&&
16Special weather statement, Aug 13, 6:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
602 PM EDT Fri Aug 13 2021
VAZ007-010-011-014-018-022-WVZ042>044-132245-
Tazewell VA-Giles VA-Bland VA-Montgomery VA-Craig VA-Roanoke VA-
Mercer WV-Summers WV-Monroe WV-
602 PM EDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of
northwestern Roanoke, Giles, southern Craig, northeastern Tazewell,
north central Bland, northwestern Montgomery, southwestern Summers,
Mercer and southern Monroe Counties through 645 PM EDT...
At 602 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Coaldale to near Narrows to Blacksburg.
Movement was northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Blacksburg...
Bluefield...
Princeton...
Pearisburg...
Narrows...
Pembroke...
and Athens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central, southwestern and west central Virginia.
&&
LAT...LON 3727 8145 3727 8142 3731 8140 3732 8137
3742 8131 3742 8128 3746 8131 3747 8128
3750 8126 3751 8121 3755 8120 3754 8069
3744 8006 3719 8043 3721 8061 3723 8062
3724 8061 3722 8068 3725 8089 3726 8146
TIME...MOT...LOC 2202Z 209DEG 15KT 3733 8139 3732 8086 3725 8040
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RRThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 12:02 PM EDT | Special Weather Statement | RNK | Henry | 28 min |
| Aug 13, 12:21 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 24 min |
| Aug 13, 12:31 PM EDT | Special Weather Statement | RNK | Roanoke, City of Salem | 29 min |
| Aug 13, 12:40 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Montgomery, Roanoke, City of Roanoke, City of Salem | 65 min |
| Aug 13, 12:51 PM EDT | Special Weather Statement | RNK | Pulaski | 24 min |
| Aug 13, 12:56 PM EDT | Special Weather Statement | RNK | Bath | 34 min |
| Aug 13, 1:06 PM EDT | Special Weather Statement | RNK | Botetourt | 24 min |
| Aug 13, 1:13 PM EDT | Special Weather Statement | RNK | City of Radford | 32 min |
| Aug 13, 1:23 PM EDT | Special Weather Statement | RNK | Botetourt | 37 min |
| Aug 13, 1:31 PM EDT | Special Weather Statement | RNK | Bath | 29 min |
| Aug 13, 1:34 PM EDT | Special Weather Statement | RNK | Roanoke | 26 min |
| Aug 13, 1:45 PM EDT | Special Weather Statement | RNK | Bath | 30 min |
| Aug 13, 1:52 PM EDT | Special Weather Statement | RNK | Montgomery | 23 min |
| Aug 13, 1:59 PM EDT | Special Weather Statement | RNK | Charlotte | 31 min |
| Aug 13, 2:02 PM EDT | Special Weather Statement | RNK | Floyd | 28 min |
| Aug 13, 2:13 PM EDT | Special Weather Statement | RNK | Franklin | 32 min |
| Aug 13, 2:15 PM EDT | Special Weather Statement | RNK | Amherst | 30 min |
| Aug 13, 2:20 PM EDT | Special Weather Statement | RNK | Rockbridge | 25 min |
| Aug 13, 2:21 PM EDT | Special Weather Statement | RNK | Grayson | 24 min |
| Aug 13, 2:25 PM EDT | Special Weather Statement | RNK | Giles | 35 min |
| Aug 13, 2:28 PM EDT | Special Weather Statement | RNK | Pittsylvania | 32 min |
| Aug 13, 2:36 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge | 29 min |
| Aug 13, 2:40 PM EDT | Special Weather Statement | RNK | Tazewell | 35 min |
| Aug 13, 2:56 PM EDT | Special Weather Statement | RNK | City of Roanoke | 34 min |
| Aug 13, 2:58 PM EDT | Special Weather Statement | RNK | Amherst | 32 min |
| Aug 13, 2:58 PM EDT | Special Weather Statement | RNK | Pittsylvania | 32 min |
| Aug 13, 3:03 PM EDT | Special Weather Statement | RNK | Giles | 27 min |
| Aug 13, 3:09 PM EDT | Special Weather Statement | RNK | Campbell | 36 min |
| Aug 13, 3:11 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 49 min |
| Aug 13, 3:45 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham, Charlotte | 60 min |
| Aug 13, 3:59 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 61 min |
| Aug 13, 4:14 PM EDT | Special Weather Statement | RNK | Halifax | 31 min |
| Aug 13, 4:16 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 29 min |
| Aug 13, 4:41 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 34 min |
| Aug 13, 4:55 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 27 min |
| Aug 13, 4:57 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, City of Covington | 47 min |
| Aug 13, 5:03 PM EDT | Special Weather Statement | RNK | Montgomery | 27 min |
| Aug 13, 5:11 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery | 49 min |
| Aug 13, 5:16 PM EDT | Special Weather Statement | RNK | Charlotte | 14 min |
| Aug 13, 5:20 PM EDT | Special Weather Statement | RNK | Giles, City of Radford | 40 min |
| Aug 13, 5:31 PM EDT | Special Weather Statement | RNK | Charlotte | 14 min |
| Aug 13, 5:38 PM EDT | Special Weather Statement | RNK | Franklin | 52 min |
| Aug 13, 5:56 PM EDT | Special Weather Statement | RNK | Montgomery, Roanoke | 34 min |
| Aug 13, 5:59 PM EDT | Special Weather Statement | RNK | Giles | 31 min |
| Aug 13, 6:20 PM EDT | Special Weather Statement | RNK | Botetourt | 25 min |
| Aug 13, 6:26 PM EDT | Special Weather Statement | RNK | Franklin, Roanoke, City of Roanoke, City of Salem | 49 min |
| Aug 13, 6:45 PM EDT | Special Weather Statement | RNK | Craig | 45 min |
| Aug 13, 6:46 PM EDT | Special Weather Statement | RNK | Craig | 29 min |
| Aug 13, 7:11 PM EDT | Special Weather Statement | RNK | Pittsylvania | 34 min |
| Aug 13, 7:13 PM EDT | Special Weather Statement | RNK | Bedford, Botetourt, Craig | 47 min |
| Aug 13, 7:34 PM EDT | Special Weather Statement | RNK | Tazewell | 26 min |
| Aug 13, 7:34 PM EDT | Special Weather Statement | RNK | Appomattox | 26 min |
| Aug 13, 7:36 PM EDT | Special Weather Statement | RNK | Giles | 24 min |
| Aug 13, 7:43 PM EDT | Special Weather Statement | RNK | Bedford | 32 min |
| Aug 13, 7:56 PM EDT | Special Weather Statement | RNK | Bedford, City of Lynchburg | 34 min |
| Aug 13, 12:16 PM EDT | Special Weather Statement | RNK | Watauga | 29 min |
| Aug 13, 12:53 PM EDT | Special Weather Statement | RNK | Watauga | 37 min |
| Aug 13, 1:48 PM EDT | Special Weather Statement | RNK | Wilkes | 27 min |
| Aug 13, 2:16 PM EDT | Special Weather Statement | RNK | Wilkes | 29 min |
| Aug 13, 12:13 PM EDT | Special Weather Statement | RNK | Greenbrier | 32 min |
| Aug 13, 12:27 PM EDT | Special Weather Statement | RNK | Greenbrier | 33 min |
| Aug 13, 12:47 PM EDT | Special Weather Statement | RNK | Greenbrier | 28 min |
| Aug 13, 1:11 PM EDT | Special Weather Statement | RNK | Greenbrier | 34 min |
| Aug 13, 2:49 PM EDT | Special Weather Statement | RNK | Greenbrier | 26 min |
| Aug 13, 3:18 PM EDT | Special Weather Statement | RNK | Greenbrier, Summers | 27 min |
| Aug 13, 3:47 PM EDT | Special Weather Statement | RNK | Greenbrier, Summers | 58 min |
| Aug 13, 3:50 PM EDT | Areal Flood Advisory | RNK | Greenbrier, Summers | 3 hr |
| Aug 13, 3:54 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier, Summers | 53 min |
| Aug 13, 4:19 PM EDT | Flash Flood Warning | RNK | Greenbrier, Summers | 3 hr |
| Aug 13, 5:05 PM EDT | Special Weather Statement | RNK | Summers | 25 min |
| Aug 13, 5:30 PM EDT | Special Weather Statement | RNK | Summers | 30 min |
| Aug 13, 7:14 PM EDT | Special Weather Statement | RNK | Mercer | 46 min |
Nearby
Special Weather Statements in Virginia, 2021Special Weather Statements in West Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.